Multaq May Cause Serious Liver Damage
Multaq was approved by the Food and Drug Administration back in July 2009, but it was not until September 2010 that Sandofi warned consumers about the risk of liver injury. In July 2011 the FDA issued a warning to patients that Multaq was linked to an increased risk of acute liver failure and other liver problems.
That's right, the FDA approved a drug without fully understanding the medication's side effects. This is another example of large drug manufacturers like Sanofi and an overwhelmed FDA, failing to ensure that their prescription drugs are safe for consumers before they enter the mainstream market. Approximately one million prescriptions for Multaq were dispensed between July 2009 and June 2011, and some 241,000 patients filled Multaq prescriptions at retail pharmacies in the United States, according to the FDA.
"So far, 24 people have died after taking Multaq, and 363 adverse events such as hepatic [liver] failure have been reported by Multaq users," according to stopfib.org. Because of this increased risk of liver injury, new warnings and information are now being added to the Multaq label. If you are a Multaq user, the signs of liver injury include vomiting, fever, anorexia, nausea, fatigue, jaundice, dark urine and general weakness or discomfort. If you or a loved one has suffered liver damage, or another serious Multaq side effect, speak to a personal injury attorney to discuss your legal options.
The evidence indicates that Multaq may have been rushed to the market without proper research and testing, meaning patients are now suffering the consequences. For example, some victims suffered liver damage so severe that they required a liver transplant.
To learn more about dangerous drugs and legal claims by imjured patients, check out this article, written by experienced prescription drug injury attorneys.